MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-5-10-3D-SS
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil encountered resistance in the sheath and was found to have broke.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).When inserting the coil into the microcatheter, there was resistance inside the introducer sheath, so it could not be advanced.When the coil was removed from the introducer sheath and checked externally, breakage to the coil was observed.There were no patient symptoms or complications associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the lesion being treated was an internal carotid- pc 7mm.Vessel tortuosity was normal.The coil was replaced to resolve the resistance.The catheter was another companies product.The procedure was completed with another product.
 
Additional Manufacturer Narrative
Product analysis #809709626:¿ equipment used: video inspection system (m-85519), ruler (m-83361), pin gages (m-84080; m-84083); camera (panasonic lumix dmc-zs5) ¿ as found condition: the pushwire was returned for evaluation inside the introducer sheath, a biohazard bag, and a shipping box.The implant coil and catheter were not returned.The catheter's size and model were not reported.Therefore, any contributing factors from the catheter to the reported issue could not be determined.¿ visual inspection/damage location details: the implant coil appeared broken from the pushwire.The shield coil was found intact with no damage.The coil was found against the lumen stop.The break indicator, ai, and coupler tubing were intact and had no damage.The distal pushwire was kinked at 4.0cm to 9.0cm from the retainer ring.¿ testing/analysis: the pushwire was pushed out from the introducer sheath with difficulty.The introducer sheath id (inner diameter) was measured to be 0.0185" and found to be within specifications.The ¿wave lock¿ portion of the introducer sheath was present near the proximal end.Since the implant coil was not returned.The coil tip outer diameter could not be measured.¿ conclusion: based on the device analysis and reported information, the customer complaint was confirmed as the implant coil was separated from the pushwire.The distal pushwire was damaged.These damages likely occurred when the customer attempted to advance the coil through the catheter against the resistance.The cause could not be determined.Possible causes include using damaged/incompatible catheter and/or due to an improper hubbing technique (over-tightening of the rhv).Since the catheter and implant coil were not returned, any contribution of the catheter and implant coil could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
9775 toledo way
irvine CA 22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
9775 toledo way
irvine CA 22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19704525
Report Number9612164-2024-03173
Device Sequence Number19758280
Product Code KRD
UDI-Device Identifier00847536008182
UDI-Public00847536008182
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-5-10-3D-SS
Device Catalogue NumberAPB-5-10-3D-SS
Device Lot Number227675866
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer07/11/2024
08/14/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date07/30/2024
09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown